Lansoprazole side effects

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

zeldagoblin
Regular Member


Date Joined Mar 2010
Total Posts : 204
   Posted 10/18/2011 10:58 AM (GMT -6)   
Hi guys,

Since I last posted I have continued with the extreme sore throat and ear pain, but the globus has been less frequent THANK GOODNESS! However the ear and throat pain has been severe, so I went to the GP about it. She was her usual wet useless self, "ohh I don't know...." << her generic response...and I asked if the reflux could cause this, so she said maybe...

Anyway my Mum has been on Lansoprazole for ages and swears by it, so I asked if I could switch from Rabeprazole (which has never helped the throat symptoms of my LPR), and try Lanso. She agreed so I have been on 30mg a day now since the 4th of October. Well, my throat has been so much better! I have still had some ear and throat pain, but the lump sensation has decreased and my voice seems to have improved. This has not happened in 4 years, so needless to say I am delighted!

However, I have been getting bouts of bad headaches, dizziness, and some cold numb feelings in my arms. I also get occasional loose bowel movements but that is not a problem for me since I am chronically constipated. The meds I got came without an info leaflet, but after Googling around it seems the above are considered "common" side effects.

So here is my question. Will these effects subside as my body adjusts, or is this something I need to see the GP about? I would be sad to go back to Rabeprazole, since I never did feel they helped the LPR. They suppressed the acid but the throat remained a big issue.

I can see the GP about this but will have to wait a week, so any experiences would be appreciated.

Thanks

Liz xx

mudmagnetmum
Veteran Member


Date Joined Apr 2011
Total Posts : 1604
   Posted 10/19/2011 10:42 AM (GMT -6)   
Hi, I'm on Lansoprazole and am certainly more tolerant of that than Omeprazole. Some symptoms do pass after time, but there's always an element of trade off of symptom control for side effects, whatever you take. I had a lot of dizziness and cold extremities, which I blamed Omeprazaole for. However, I later found out I was anaemic and these symptoms seem more related to that than the drugs, so be careful not to fall I to the same trap!

MMM
New stuff: GERD. Interstitial Cystitis
Lifelong stuff: Food allergies, eczema, asthma

zeldagoblin
Regular Member


Date Joined Mar 2010
Total Posts : 204
   Posted 10/20/2011 2:14 PM (GMT -6)   
Hi there, thanks for the reply.

Yes, anaemia was a big problem for me a year ago, so I now have regular bloods done to monitor that, so at least I know that's not an issue. But yes, I am willing to trade symptoms if these will calm down a little. I am so pleased my throat problems are slowly abating that I am willing to put up with some adverse effects. I reckon I will mention it to the GP though, just in case!

Liz x
New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, September 25, 2018 8:12 PM (GMT -6)
There are a total of 3,006,669 posts in 329,387 threads.
View Active Threads


Who's Online
This forum has 161841 registered members. Please welcome our newest member, MeOkie.
293 Guest(s), 7 Registered Member(s) are currently online.  Details
HeartsinPain, Michael_T, sebreg, Serfr, Cashed Out, Envsciguy, Aurora2013